Alert archive / Missouri / River Flood Warnings in 2024
River Flood Warning 39, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 29, 2024, 10:46 AM CDT for Osage County, Missouri. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2024, 10:46 AM CDT (15:46 UTC)
- Expired
- Apr 30, 2024, 10:00 PM CDT
- In force
- 35 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 10.46 ft at Apr 29, 2024, 12:00 PM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
690
WGUS43 KLSX 291546
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1046 AM CDT Mon Apr 29 2024
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
The next statement will be issued Tuesday evening at 1000 PM CDT.
&&
MOC151-010300-
/O.NEW.KLSX.FL.W.0039.240429T1548Z-240501T0300Z/
/WPHM7.1.ER.240429T1548Z.240429T1800Z.240429T2051Z.NO/
1046 AM CDT Mon Apr 29 2024
...FLOOD WARNING IN EFFECT UNTIL LATE TOMORROW EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Maries River near Westphalia.
* WHEN...Until late tomorrow evening.
* IMPACTS...At 12.1 feet, The north end of County Road 521 begins
flooding adjacent to the river near this height.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Monday the stage was 9.6 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 11.0 feet this afternoon. It
will then fall below flood stage late this afternoon.
- Flood stage is 10.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Maries River
Westphalia 10.0 9.6 4.8 2.9 2.3 2.2 2.1
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
191 follow-up statement
996
WGUS83 KLSX 292016
FLSLSX
Flood Statement
National Weather Service St Louis MO
316 PM CDT Mon Apr 29 2024
...The Flood Warning is extended for the following rivers in
Missouri...
Moreau River near Jefferson City.
...The Flood Warning is cancelled for the following rivers in
Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions change.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
The next statement will be issued this afternoon at 430 PM CDT.
&&
MOC151-292130-
/O.CAN.KLSX.FL.W.0039.000000T0000Z-240429T2016Z/
/WPHM7.1.ER.240429T1534Z.240429T1732Z.240429T1850Z.NO/
316 PM CDT Mon Apr 29 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Maries River near Westphalia.
* ADDITIONAL DETAILS...
- At 3:00 PM CDT Monday the stage was 9.0 feet.
- Forecast...The river is expected to fall to 2.1 feet early
Saturday afternoon.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Maries River
Westphalia 10.0 9.0 4.3 2.9 2.3 2.2 2.1
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
MOC051-010830-
/O.EXT.KLSX.FL.W.0033.000000T0000Z-240501T1343Z/
/JCMM7.1.ER.240429T1314Z.240430T0000Z.240430T0743Z.NO/
316 PM CDT Mon Apr 29 2024
...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Moreau River near Jefferson City.
* WHEN...Until Wednesday morning.
* IMPACTS...At 20.0 feet, Near this height, Buffalo Road will be
closed. This road is about 8.7 river miles upstream of the gage.
* ADDITIONAL DETAILS...
- At 2:30 PM CDT Monday the stage was 19.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 2:30 PM CDT Monday was 19.6 feet.
- Forecast...The river is expected to rise to a crest of 20.5
feet this evening. It will then fall below flood stage just
after midnight tonight.
- Flood stage is 17.0 feet.
&&
Fld Observed Forecasts (7:00 am)
Location Stg Stage Tue Wed Thu Fri Sat
Moreau River
Jefferson City 17.0 19.6 12.8 3.5 2.2 2.0 1.8
&&
LAT...LON 3855 9214 3854 9207 3849 9211 3848 9231
3853 9231
$$
ElmoreWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 29, 6:16 AM CDT, 4 hours 30 minutes earlier. Its key messages:
- Lingering showers along with a few thunderstorms are forecast through much of the day today in parts of southeast Missouri and southwest Illinois. Further northwest, dry weather is expected.
- Temperatures will remain above-normal through the work week, with on/off rain chances. The highest chance for rain will accompany a cold front in the Thursday - Friday timeframe.
Area forecast discussion, Apr 29, 6:16 AM CDT, 4 hours 30 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 616 AM CDT Mon Apr 29 2024 .KEY MESSAGES... - Lingering showers along with a few thunderstorms are forecast through much of the day today in parts of southeast Missouri and southwest Illinois. Further northwest, dry weather is expected. - Temperatures will remain above-normal through the work week, with on/off rain chances. The highest chance for rain will accompany a cold front in the Thursday - Friday timeframe. && .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 343 AM CDT Mon Apr 29 2024 (Today) Widespread showers and embedded thunderstorms continues to push eastward along with an area of low-level moisture convergence. This forcing is expected to weaken by 1200 UTC, so the expectation is for the intensity of the convection and associated rainfall rates to decrease across southeast Missouri and southwest Illinois as well. The synoptic cold front still lags to the west a bit, located near a KCOU>>KIRK axis as of 0700 UTC. This front is expected to wash out over the next several hours. However, look for showers along with a few thunderstorms to remain possible most of the day in parts of southeast Missouri and southwest Illinois as a midlevel shortwave trough moves across the mid south this afternoon. Nothing strong to severe is expected, but some brief downpours are possible. High temperatures today are expected to be similar to yesterday in most locations, generally in the low to mid 70s. The coolest locations are forecast to be in parts of northeast Missouri behind the cold front and in parts of southeast Missouri/southwest Illinois where clouds will be prevalent into the afternoon hours. (Tonight - Tuesday) Decreasing cloudiness is forecast across southeast Missouri and southwest Illinois this evening, with a clear sky overnight for the entire area. Light/variable winds along with this clear sky should allow for temperatures to cool back into the low to mid 50s for overnight lows. These values are near the 25th percentile of available model guidance. Given that these lows or below afternoon crossover temperatures, would think fog may be a concern. This will especially be true in favored river valleys and where there is excess surface moisture from recent heavy rainfall. A quick warmup is expected during the day on Tuesday as low-level warm air advection strengthens. Highs in the upper 70s to low 80s are forecast, or about 10 degrees above normal for the last day of April. Gosselin && .LONG TERM... (Tuesday Night through Sunday) Issued at 343 AM CDT Mon Apr 29 2024 (Tuesday Night - Wednesday Night) Deterministic models show a midlevel shortwave trough moving quickly across the Upper Midwest Tuesday night, with a surface low north of the Twin Cities at 0600 UTC Wednesday. An attendant cold front will be draped to its south, with this frontal boundary nearing parts of northeast and central Missouri. This will bring a chance of showers and thunderstorms to this part of the CWA in the 0600-1200 UTC time period, with chances rapidly decreasing by Wednesday morning as the mid/upper level forcing for ascent is becomes even more displaced to the north and the surface cold front washes out. Mostly dry weather is forecast on Wednesday, before the chances of showers and thunderstorms returns to parts of central and northeast Missouri as well as west-central Illinois Wednesday night. Similar to Tuesday night, this area gets brushed with mid/upper level ascent southeast of the track of a midlevel shortwave trough. However, the better chances of elevated convection reside further to the north where the warm front should reside and the stronger low-level moisture convergence. Temperature wise, the well-above normal values will continue, with lows in the low 60s each night and highs Wednesday afternoon mostly in the low 80s. (Thursday - Friday) The period with the best chances of showers and thunderstorms (60- 80%) remains Thursday through Friday. The broad time period is due to uncertainty with the timing of a cold frontal passage across the region. Ahead of this front, the continuation of well-above normal temperatures day and night is expected. There is more uncertainty with Friday's high temperatures across much of the area due to the differences in frontal timing. Differences between the 25th/75th percentile of the NBM increase more toward 6-10F degrees in most locations. (Friday Night - Sunday) There is high uncertainty in sensible weather heading into next weekend. WPC 500-hPa height clusters show vastly different solutions across the central CONUS, ranging from continued southwest flow aloft to much cooler weather behind a stronger cold front. Slightly above normal temperatures with PoPs below climatological normals are forecast at this time, but confidence is very low. Gosselin && .AVIATION... (For the 12z TAFs through 12z Tuesday Morning) Issued at 607 AM CDT Mon Apr 29 2024 The rain has moved off to the south and east of the metro terminals, with dry conditions across much of the area through the remainder of the period. The exception is for some scattered showers along with a few thunderstorms through this afternoon in parts of southeast Missouri and southwest Illinois. Ceilings are variable behind the rain, but generally range from 500 to 2500 feet AGL. This area of stratus will advect out from west to east through the morning, with metro terminals improving closer to noon. After the stratus moves out, look for VFR conditions through this evening. The next concern will be fog late tonight into Tuesday morning. The best chances are at river valley sites (KSUS/KJEF/KCPS) and added MVFR visiblities starting between 0700 and 0900 UTC Tuesday. IFR visibilities are possible at these sites, particularly at KSUS. If confidence increases in fog potential, worse visibilities than currently forecast may need to be added. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 29, 3:57 AM CDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 357 AM CDT Mon Apr 29 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-300900- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 357 AM CDT Mon Apr 29 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Isolated thunderstorms are possible through this afternoon in parts of southeast Missouri and southwest Illinois. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms over parts of the area Tuesday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:43 PM CDT | Areal Flood Advisory | LSX | Boone | 12 hr |
| Apr 28, 9:16 PM CDT | River Flood Warning | LSX | Marion | 61 hr |
| Apr 28, 9:16 PM CDT | River Flood Warning | LSX | Pike | 6 days |
| Apr 28, 9:16 PM CDT | River Flood Warning | LSX | Pike | 5 days |
| Apr 28, 9:16 PM CDT | River Flood Warning | LSX | Ralls | 61 hr |
| Apr 28, 10:22 PM CDT | Areal Flood Advisory | LSX | Audrain, Callaway, Cole | 12 hr |
| Apr 29, 12:48 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Francois, Washington | 42 min |
| Apr 29, 1:01 AM CDT | Tornado Warning | LSX | Franklin, Jefferson, Saint Francois, Washington | 44 min |
| Apr 29, 2:20 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 40 min |
| Apr 29, 3:10 AM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 5 hr |
| Apr 29, 5:06 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 13 days |
| Apr 29, 5:06 AM CDT | River Flood Warning | LSX | Callaway, Osage | 13 days |
| Apr 29, 5:06 AM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 4 days |
| Apr 29, 7:56 AM CDT | River Flood Warning | LSX | Crawford, Washington | 44 hr |
| Apr 29, 7:56 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 15 days |
| Apr 29, 8:26 AM CDT | River Flood Warning | LSX | Cole | 36 hr |
| Apr 29, 9:34 AM CDT | River Flood Warning | LSX | Reynolds | 28 hr |
| Apr 29, 10:02 AM CDT | River Flood Warning | LSX | Franklin, Warren | 4 days |
| Apr 29, 10:02 AM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 5 days |
| Apr 29, 10:10 AM CDT | River Flood Warning | LSX | Cole, Osage | 8 days |
| Apr 29, 10:26 AM CDT | River Flood Warning | LSX | Lincoln | 32 hr |
| Apr 29, 11:46 AM CDT | River Flood Warning | LSX | Lincoln | 5 days |
| Apr 29, 11:46 AM CDT | River Flood Warning | LSX | Saint Charles | 5 days |
| Apr 29, 11:46 AM CDT | River Flood Warning | LSX | Saint Charles | 4 days |
| Apr 29, 11:46 AM CDT | River Flood Warning | LSX | Jefferson | 6 days |
| Apr 29, 11:46 AM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 22 days |
| Apr 29, 11:46 AM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 days |
| Apr 29, 11:46 AM CDT | River Flood Warning | LSX | Saint Charles | 5 days |
Nearby
River Flood Warnings in Missouri, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.